Alert archive / Minnesota / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 5, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at May 20, 2024, 11:24 PM CDT for 4 counties in Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2024, 11:24 PM CDT (04:24 UTC)
- Expired
- May 21, 2024, 12:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Brown County, MN, Redwood County, MN, Renville County, MN, Sibley County, MN
The radar
The Minneapolis radar (KMPX), 104 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
032
WUUS53 KMPX 210424
SVRMPX
MNC015-127-129-143-210500-
/O.NEW.KMPX.SV.W.0005.240521T0424Z-240521T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
1124 PM CDT Mon May 20 2024
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
West central Sibley County in central Minnesota...
East central Redwood County in southwestern Minnesota...
Northwestern Brown County in south central Minnesota...
Southeastern Renville County in central Minnesota...
* Until midnight CDT.
* At 1124 PM CDT, a severe thunderstorm was located over Franklin, or
13 miles east of Redwood Falls, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fairfax and Franklin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4449 9498 4471 9478 4457 9452 4446 9473
4446 9478 4444 9476 4441 9482
TIME...MOT...LOC 0424Z 225DEG 26KT 4451 9484
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CTG2 follow-up statements
826
WWUS53 KMPX 210435
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1135 PM CDT Mon May 20 2024
MNC015-127-210445-
/O.CAN.KMPX.SV.W.0005.000000T0000Z-240521T0500Z/
Redwood MN-Brown MN-
1135 PM CDT Mon May 20 2024
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL REDWOOD AND
NORTHWESTERN BROWN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 4452 9488 4456 9491 4471 9478 4457 9452
4450 9472
TIME...MOT...LOC 0435Z 225DEG 26KT 4457 9476
$$
MNC129-143-210500-
/O.CON.KMPX.SV.W.0005.000000T0000Z-240521T0500Z/
Sibley MN-Renville MN-
1135 PM CDT Mon May 20 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR WEST CENTRAL SIBLEY AND SOUTHEASTERN RENVILLE COUNTIES...
At 1135 PM CDT, a severe thunderstorm was located near Fairfax, or 17
miles east of Redwood Falls, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fairfax and Franklin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4452 9488 4456 9491 4471 9478 4457 9452
4450 9472
TIME...MOT...LOC 0435Z 225DEG 26KT 4457 9476
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CTG859
WWUS53 KMPX 210453
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1153 PM CDT Mon May 20 2024
MNC143-210503-
/O.CAN.KMPX.SV.W.0005.000000T0000Z-240521T0500Z/
Sibley MN-
1153 PM CDT Mon May 20 2024
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SIBLEY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 4461 9471 4463 9477 4469 9473 4464 9466
4463 9463 4458 9464
TIME...MOT...LOC 0453Z 225DEG 26KT 4466 9463
$$
MNC129-210500-
/O.CON.KMPX.SV.W.0005.000000T0000Z-240521T0500Z/
Renville MN-
1153 PM CDT Mon May 20 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR EAST CENTRAL RENVILLE COUNTY...
At 1153 PM CDT, a severe thunderstorm was located near Buffalo Lake,
or 19 miles southwest of Hutchinson, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of east
central Renville County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4461 9471 4463 9477 4469 9473 4464 9466
4463 9463 4458 9464
TIME...MOT...LOC 0453Z 225DEG 26KT 4466 9463
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CTGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 8:02 PM CDT, 3 hours 22 minutes earlier. Its key messages:
- Rounds of thunderstorms across southern Minnesota tonight - some could be severe with large hail and damaging winds. Locally heavy rainfall is also possible.
- A more substantial severe risk, although still conditional on early day convection, will unfold Tuesday afternoon and evening across southern/eastern MN and WI. Damaging winds, large hail, and tornadoes are possible.
- Widespread heavy rainfall and gusty winds expected across central and western MN Tuesday.
Area forecast discussion, May 20, 8:02 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
802 PM CDT Mon May 20 2024
.KEY MESSAGES...
- Rounds of thunderstorms across southern Minnesota tonight -
some could be severe with large hail and damaging winds.
Locally heavy rainfall is also possible.
- A more substantial severe risk, although still conditional on
early day convection, will unfold Tuesday afternoon and
evening across southern/eastern MN and WI. Damaging winds,
large hail, and tornadoes are possible.
- Widespread heavy rainfall and gusty winds expected across
central and western MN Tuesday.
&&
.EVENING UPDATE...
Issued at 744 PM CDT Mon May 20 2024
Thunderstorms have developed along the frontal boundary in
southern Minnesota and northern Iowa. One storm was able to
stretch the surface vorticity and produce a landspout, but that
threat will diminish as the storms become more numerous and
develop a cold pool.
Storms are very slow-moving, and effective shear is only about
25 kts in that area. This is forecast to increase after sunset
as the low level jet ramps up a bit, and storms could also
become more numerous. Given the increasing shear, coverage, and
1500 to 2000 J/kg of MUCAPE, did issue a Severe Thunderstorm
Watch in coordination with SPC for a couple rows of counties in
southern MN. The main threat is large hail.
&&
.DISCUSSION...
Issued at 321 PM CDT Mon May 20 2024
A quiet day today, but conditions will be changing as early as
tonight. A weak cold front from northwest WI to south central
MN and eastern NE is passing through and will stall over
northern IA tonight. A trough beginning to approach the Rockies
will send multiple short waves eastward tonight and early
Tuesday, bringing the potential for several rounds of
thunderstorms across the area. This complex scenario may unfold
a number of ways.
As the evening progresses, a strong 50 kt LLJ will develop
across the central Plains and moisture transport will increase
across the region. Several CAMs develop clusters of
thunderstorms this evening across southern MN, becoming more
numerous overnight as the nose of the LLJ reaches IA. There
could be a few strong or severe storms occasionally, maybe
perhaps an elevated supercell, but the instability could be
reduced if activity becomes fairly widespread. Another area to
watch will come from upslope convection today from the front
range of the CO Rockies and western NE. An MCS is likely to
evolve from this activity this evening, which will track along
the nose of the LLJ to southern MN and IA early Tuesday morning.
One thing to watch will be for the preceding convection’s
augmentation of the front and where the best forcing for the
early Tuesday round will exist. If convection this evening
becomes decently organized, it will likely send the that round
south to northern IA, such is the case with the 18Z HRRR.
Showers and a few thunderstorms will still overspread much of
the area in all likelihood, but the most robust convection will
be displaced south.
Attention then turns to the main round Tuesday afternoon and
evening. An anomalously deep surface low will track northeast
from the Omaha vicinity midday to the Twin Cities vicinity early
evening. Given the synoptic setup, the early day convection
should be progressive enough to allow for recovery to take place
throughout the afternoon. However, the continuance of a 40-50
kt LLJ through the day and seasonably high pwats around 1.5
inches does give one some pause that maybe a clear break may not
occur with continued development. Working on the assumption
that there is a break, destabilization should occur quickly with
the arrival of 7.5-8.0 C/km mid level lapse rates east of the
low in the warm sector as most solutions suggest. Robust
thunderstorm redevelopment would take place by mid afternoon
across southwestern MN into western IA, then continue
northeastward as supercells, clusters, and eventually a QLCS
into Tuesday evening. Strong wind shear profiles and moderate
instability will lead to all severe hazards being possible,
including strong tornadoes (especially in southeast MN). This
final round will be quite progressive, except near the surface
low where strong forcing/convergence overlap with sufficient
instability, while an orientation of convection also leads to
some training. This is where the best potential is for heavy
rain to fall - 2 or 3 inches. HREF highlights this area nicely
with a distinct heavier corridor from Mankato to the TC Metro
and St. Cloud. Its probability-matched mean QPF has some pockets
even surpassing 4 inches. Farther west, moderate to heavy
showers associated with the deformation band will also lead to
heavy rainfall totals, but persistent convection won’t be as
much of a threat and should keep those areas from receiving
excessive rainfall rates and thus higher totals.
A Flash Flood Watch has been issued for southern and eastern MN
and parts of far western WI where the heaviest corridor of
precipitation is expected. 6-hr flash flood guidance values
generally range from 2.5 to 3 inches, so there may be some
issues if the higher totals pan out. The watch begins tonight
across southern MN with the overnight activity and then expands
northward for Tuesday’s.
Finally, strong winds will develop on the backside of the
cyclone. Forecast soundings indicate a shallow mixed layer up
to about 3 kft, but very strong winds at the top of the channel
- in some cases 40-50 kts. A Wind Advisory has been issued for
west central MN, but will probably need to be expanded eastward
with time.
A largely chaotic pattern indicative of the warm season will
follow for the rest of the week into the weekend. Several
disturbances could bring chances for showers and storms, but the
predictability of any of these remains low. Temperatures will
hold near climatological norms in the low 70s for highs and low
to mid 50s for lows.
&&
.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 744 PM CDT Mon May 20 2024
Very challenging TAF period with several rounds of convection
expected. A developing storm system will bring shower and
thunderstorms across most TAF sites late tonight into Tuesday
morning. Ceilings will lower, and the storm system will bring
another round of storms Tuesday afternoon and evening, along
with a wind shift across western Minnesota.
KMSP...VFR conditions for a few hours, but then showers and
thunderstorms will move in after sunset. Tried to narrow up the
thunder timing a bit, but overall this is a lower confidence
forecast due to the potential for multiple rounds. Southeast
winds will gust 25 to 30 kts.
/OUTLOOK FOR KMSP/
WED...MVFR bcmg VFR. Chc -SHRA. Wind W 15G30kts.
THU...VFR. Wind W 10 kts.
FRI...VFR/MVFR chc -SHRA. Wind SE 10-15kts.
&&
.HYDROLOGY...
Issued at 321 PM CDT Mon May 20 2024
Given the setup for widespread heavy rainfall, we’re certain to
see most rivers in the area end their recent recession and
begin rising once again. Extended probabilistic guidance (HEFS)
shows the potential for decent rises on area rivers should
rainfall exceed 2.5 inches or so over large areas, something
that is in the realm of possibility. The upper Minnesota and
tributaries, as well as the Crow river basin, are probably the
most susceptible to seeing rises to near or above flood stage by
later in the week should this occur. Urban/small
stream/overland flooding is also possible during and shortly
after some of the heavier downpours Tuesday and Tuesday night.
A reminder: The NWS hydrology/river forecast webpage (AHPS) at
water.weather.gov is going to be discontinued next week (May
28th). The new site (NWPS, the National Water Prediction
Service) is located at water.noaa.gov … now is the time to
replace bookmarks and familiarize yourself with how the new site
looks and feels. Resources for learning more are available at
the bottom of the this page:
https:/www.weather.gov/owp/operations
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Flood Watch from 7 AM CDT Tuesday through late Tuesday night
for Anoka-Benton-Carver-Chisago-Dakota-Hennepin-Isanti-
Kanabec-Kandiyohi-McLeod-Meeker-Mille Lacs-Morrison-
Ramsey-Renville-Scott-Sherburne-Sibley-Stearns-Todd-
Washington-Wright.
Wind Advisory from 4 PM to 11 PM CDT Tuesday for Chippewa-Lac
Qui Parle-Stevens-Swift-Yellow Medicine.
Flood Watch from 1 AM CDT Tuesday through Tuesday evening for
Blue Earth-Brown-Faribault-Freeborn-Goodhue-Le Sueur-
Martin-Nicollet-Redwood-Rice-Steele-Waseca-Watonwan.
WI...Flood Watch from 7 AM CDT Tuesday through late Tuesday night
for Pierce-Polk-St. Croix.
&&
UPDATE...JRB
DISCUSSION...Borghoff
AVIATION...JRB
HYDROLOGY...CCSHazardous weather outlook, May 20, 2:54 PM CDT, 8 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 254 PM CDT Mon May 20 2024 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 212000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 254 PM CDT Mon May 20 2024 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Scattered severe thunderstorms capable of producing large hail and damaging wind gusts will be possible the evening and overnight. The greatest risk for severe weather will be in south central Minnesota. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A powerful storm system will bring another round of thunderstorms tomorrow afternoon and evening. There is an Enhanced Risk of severe thunderstorms (level 3 of 5) across southeastern Minnesota into west central Wisconsin, and a Slight Risk (level 2 of 5) extending across south central and east central Minnesota into western Wisconsin. Large hail and damaging winds are the main threats, but a few tornadoes are also possible. Heavy rainfall is likely Tuesday afternoon and evening and totals may exceed 2 or 3 inches. A Flood Watch is in effect for the eastern half of Minnesota and far western Wisconsin. This will lead to rises on rivers and their tributaries through the end of the week. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed Tuesday afternoon and evening.
In the hours before
Special weather statement, May 20, 8:30 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
830 PM CDT Mon May 20 2024
MNZ078-210200-
Goodhue MN-
830 PM CDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL GOODHUE COUNTY
THROUGH 900 PM CDT...
At 830 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mazeppa, or 16 miles south of Red Wing, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Zumbrota, Goodhue, and Bellechester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4428 9278 4446 9263 4445 9243 4437 9243
4437 9254 4436 9255 4427 9255
TIME...MOT...LOC 0130Z 224DEG 18KT 4432 9258
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RMDLocal storm report, May 20, 8:40 PM CDT, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
840 PM CDT Mon May 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Hail Zumbrota 44.30N 92.67W
05/20/2024 E1.00 Inch Goodhue MN Broadcast Media
&&
jrbSpecial weather statement, May 20, 9:37 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
937 PM CDT Mon May 20 2024
MNZ093-210300-
Freeborn MN-
937 PM CDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FREEBORN COUNTY
THROUGH 1000 PM CDT...
At 937 PM CDT, Doppler radar was tracking a strong thunderstorm near
Emmons, or 12 miles southwest of Albert Lea, moving northeast at 20
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Emmons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Minnesota.
&&
LAT...LON 4354 9365 4359 9356 4357 9347 4350 9342
4350 9365
TIME...MOT...LOC 0237Z 227DEG 16KT 4353 9355
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JRBSpecial weather statement, May 20, 10:45 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1045 PM CDT Mon May 20 2024
MNZ067-075-210430-
Sibley MN-Nicollet MN-
1045 PM CDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SIBLEY AND
NORTHWESTERN NICOLLET COUNTIES THROUGH 1130 PM CDT...
At 1045 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Gibbon, or 8 miles northwest of New Ulm, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Winthrop, Lafayette, and St George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4438 9456 4439 9462 4441 9466 4462 9437
4446 9420 4436 9452
TIME...MOT...LOC 0345Z 233DEG 24KT 4442 9456
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CTGLocal storm report, May 20, 11:21 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1121 PM CDT Mon May 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM Hail Sherburn 43.65N 94.73W
05/20/2024 E1.50 Inch Martin MN Public
&&
JRBLocal storm report, May 20, 11:23 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1123 PM CDT Mon May 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM Hail Welcome 43.67N 94.62W
05/20/2024 E1.00 Inch Martin MN Law Enforcement
Relayed via dispatch.
&&
JRBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:01 PM CDT | Special Weather Statement | MPX | Goodhue | 29 min |
| May 20, 8:30 PM CDT | Special Weather Statement | MPX | Goodhue | 30 min |
| May 20, 9:08 PM CDT | River Flood Warning | MPX | Redwood, Renville | 25 hr |
| May 20, 9:37 PM CDT | Special Weather Statement | MPX | Freeborn | 23 min |
| May 20, 10:45 PM CDT | Special Weather Statement | MPX | Sibley | 45 min |
| May 20, 11:08 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 37 min |
| May 20, 11:27 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 33 min |
| May 20, 11:50 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville, Sibley | 25 min |
| May 21, 12:18 AM CDT | Severe Thunderstorm Warning | MPX | Rice | 27 min |
| May 21, 12:34 AM CDT | Special Weather Statement | MPX | McLeod | 26 min |
| May 21, 1:27 AM CDT | Special Weather Statement | MPX | Chisago | 33 min |
| May 21, 1:54 AM CDT | Severe Thunderstorm Warning | MPX | Chisago | 36 min |
| May 21, 3:59 PM CDT | Tornado Warning | MPX | Blue Earth, Faribault, Martin | 46 min |
| May 21, 4:17 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn, Steele, Waseca | 43 min |
| May 21, 4:26 PM CDT | Tornado Warning | MPX | Blue Earth | 34 min |
| May 21, 4:31 PM CDT | Tornado Warning | MPX | Le Sueur, Waseca | 33 min |
| May 21, 4:41 PM CDT | Flash Flood Warning | MPX | Blue Earth, Martin, Nicollet, Watonwan | 3 hr |
| May 21, 4:46 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 44 min |
| May 21, 4:50 PM CDT | Tornado Warning | MPX | Goodhue, Rice, Steele | 40 min |
| May 21, 4:53 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele | 46 min |
| May 21, 5:20 PM CDT | Tornado Warning | MPX | Dakota, Goodhue | 22 min |
| May 21, 5:21 PM CDT | Special Weather Statement | MPX | Hennepin, Ramsey, Washington | 54 min |
| May 21, 6:34 PM CDT | Special Weather Statement | MPX | Ramsey | 56 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.